Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Aug 22, 2012, 4:00 PM EDT for Essex County, New Jersey. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2012, 4:00 PM EDT (20:00 UTC)
- Expired
- Aug 22, 2012, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
County Essex County, NJ
The radar
The Philadelphia radar (KDIX), 99 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259
WWUS81 KOKX 222000
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT WED AUG 22 2012
NJZ004-105-106-222045-
EASTERN ESSEX-EASTERN PASSAIC-WESTERN ESSEX-
400 PM EDT WED AUG 22 2012
...STRONG THUNDERSTORM WILL IMPACT EASTERN ESSEX AND EASTERN PASSAIC
COUNTIES...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLOOMFIELD...AND MOVING SLOWLY NORTHEAST AT
5 MPH.
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR WAS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4083 7424 4090 7414 4087 7411 4086 7411
4086 7412 4083 7412 4081 7414 4079 7414
4077 7416 4076 7420 4077 7421 4078 7425
$$
METWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:26 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 22, 3:26 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 326 PM EDT WED AUG 22 2012 .SYNOPSIS... A HIGH PRESSURE SYSTEM WILL COVER THE NORTHEAST AND MID ATLANTIC STATES THROUGH MONDAY. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION LATE TUESDAY THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... MID/UPPER LEVEL TROUGH DEPARTS THIS EVENING AS HEIGHTS RISE ACROSS THE NORTHEAST. ANY CONVECTION SHOULD DECREASE IN COVERAGE QUICKLY THIS EVENING AS AIRMASS STABILIZES AND LIFT ASSOCIATED WITH PASSING TROUGH EXITS. SKIES WILL CLEAR TONIGHT AS WINDS REMAIN LIGHT. FOLLOWED A MOS BLEND FOR OVERNIGHT TEMPS...60S WITH SOME 50S IN THE NORMALLY COOLER LOCATIONS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... EXPECT A DRY DAY THURSDAY AS RIDGE ALOFT BUILDS AND SFC HIGH PRESSURE REMAINS NEARBY OR JUST OFFSHORE. WITH A WARMING COLUMN...EXPECT DAYTIME TEMPS TO BE A FEW DEGREES WARMER...AVERAGING ABOVE NORMAL ACROSS MUCH OF THE REGION. FOR THURSDAY NIGHT...TEMPS WILL REMAIN RATHER MILD...PERHAPS A FEW DEGREES ABOVE NORMAL LEVELS. FOLLOWED MOS CLOSELY THIS TIME FRAME. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FRIDAY THROUGH EARLY SATURDAY...WILL BE DOMINATED BY WEAK HIGH PRESSURE AND FRI AFTN/EVE SEA BREEZES. SAT AFTN/EVE...WEAK LOW PRES ALOFT MIGHT CAUSE WIDELY SCT SHOWERS/TSTMS WITHIN THE EXISTING AIR MASS. SAT NIGHT THROUGH MONDAY...AS THE OFFSHORE ATLANTIC OCEAN SUBTROPICAL HIGH BUILDS WEST ACROSS THE REGION...FAIR WX WILL CONT WITH NEAR NORMAL TEMPS. MONDAY NIGHT THROUGH EARLY WEDNESDAY...A COLD FRONT IS FCST TO MV SLOWLY SE AND MOVE ACROSS THE REGION. OUR NEXT CHC FOR SIGNIFICANT WX WILL BE MAINLY TUE AFTN/EVE WITH A CHC OF HVY TSTMS...6 DAYS FROM TODAY. BASED ON HIGH FCST UNCERTAINTY AT THIS TIME...THIS POSSIBLE EVENT WILL NOT BE INCLUDED IN OUR HAZARDOUS WX OUTLOOK. REGARDING THE EVOLUTION AND TRACK FCST FOR ISAAC...FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER. ALTHOUGH IT IS STILL WAY TOO EARLY...IT IS POSSIBLE THAT SOME MOISTURE FROM ISAAC COULD MERGE WITH AND MOVE NORTH ALONG THE COLD FRONT LATER TUE INTO WED. STAY TUNED. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... HIGH PRESSURE REMAINS OVER THE REGION THROUGH THE PERIOD. VFR. ISOLATED SHOWERS WILL DEVELOP ALONG SEA BREEZE BOUNDARIES THIS AFTERNOON. ALSO...A WEAK UPPER LEVEL DISTURBANCE APPROACHES THIS AFTERNOON...TOUCHING OFF ISOLATED SHOWERS. BEST TIMING FOR SHOWERS WILL BE THROUGH 22Z. CONFIDENCE AND COVERAGE TOO LOW TO WARRANT MENTIONING IN THE TAFS...SO WILL AMEND TAFS AS NECESSARY. A RUMBLE OF THUNDER IS ALSO POSSIBLE. OTHERWISE...SOUTHERLY FLOW LESS THAN 10 KT THROUGH THIS EVENING. CLEAR SKIES AND NEARLY CALM WINDS TONIGHT. SOUTHERLY FLOW INCREASES TO 5-10 KT LATE THURSDAY MORNING. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR SHOWERS THROUGH 22Z. KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR SHOWERS THROUGH 22Z. KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR SHOWERS THROUGH 22Z. KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR SHOWERS THROUGH 22Z. KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR SHOWERS THROUGH 22Z. KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR SHOWERS THROUGH 22Z. OUTLOOK FOR 18Z THURSDAY THROUGH SUNDAY... .THURSDAY-MONDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH NO SIGNIFICANT STORM SYSTEMS EXPECTED DURING THIS TIME. && .MARINE... WINDS REMAIN RATHER LIGHT THROUGH THURSDAY AS HIGH PRESSURE SLOWLY SETTLES JUST OFFSHORE. WINDS SHOULD INCREASE FOR A TIME DURING THE DAY THURSDAY DUE TO LOCAL SEA BREEZES/LAND WATER TEMP DISPARITIES. SEAS REMAIN TRANQUIL THROUGH THURSDAY PER WAVE WATCH. LATE FRI NIGHT THROUGH SATURDAY NIGHT...WINDS AND SEAS WILL APPROACH SMALL CRAFT ADVISORY LVLS OF 25 KT AND 5 FT ALONG THE ATLANTIC OCEAN COASTAL WATERS SOUTH OF LONG ISLAND. E WINDS ARE FCST TO INCREASE TO 15 TO 20 KT AS SEAS BUILD TO AROUND 4 FT. OTHERWISE...WINDS AND SEAS ARE FCST TO REMAIN BELOW ADVISORY LVLS THROUGH MONDAY. && .HYDROLOGY... NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THIS WEEKEND. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...GC/PW NEAR TERM...PW SHORT TERM...PW LONG TERM...GC AVIATION...MPS MARINE...GC/PW HYDROLOGY...PW
Hazardous weather outlook, Aug 22, 3:37 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 337 AM EDT WED AUG 22 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-230745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 337 AM EDT WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
In the hours before
Special weather statement, Aug 22, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT WED AUG 22 2012
NJZ004-105-106-222045-
EASTERN ESSEX-EASTERN PASSAIC-WESTERN ESSEX-
400 PM EDT WED AUG 22 2012
...STRONG THUNDERSTORM WILL IMPACT EASTERN ESSEX AND EASTERN PASSAIC
COUNTIES...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLOOMFIELD...AND MOVING SLOWLY NORTHEAST AT
5 MPH.
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR WAS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4083 7424 4090 7414 4087 7411 4086 7411
4086 7412 4083 7412 4081 7414 4079 7414
4077 7416 4076 7420 4077 7421 4078 7425
METThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:05 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic | 85 min |
| Aug 22, 4:16 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Passaic | 119 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.